Hail, Texas
- When
- April 23, 5:45 PM CST
- Where
- Texas County, 2 mi NW of Cabool
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.150, -92.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 23, 5:35 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE AVIATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 PM CDT SUN APR 23 2006 .DISCUSSION... PREVIOUS DISCUSSION 245 PM. A SHORTWAVE DISTURBANCE MIGRATING THROUGH THE LONGER WAVE RIDGE HAS TRIGGERED SOME CONVECTION ACROSS SOUTHWEST MISSOURI THIS AFTERNOON. CAPE FIELDS ARE RATHER LIMITED DUE TO THE LACK OF DEEP MOISTURE AND GOOD AFTERNOON HEATING. LAPSES RATES AND INSTABILITY WAS HOWEVER BEGINNING TO INCREASE ACROSS EASTERN OKLAHOMA AND KANSAS...WHICH SHOULD BE THE INITIAL AREA OF FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION. STALLED OUT FRONT REMAINS POSITIONED FROM CENTRAL KANSAS INTO CENTRAL MISSOURI...WHILE A LARGE SCALE UPPER CYCLONE HAS GRADUALLY SHIFTED EAST INTO THE GREAT BASIN. FORCING INTERACTIONS BETWEEN THIS SURFACE FRONT AND UPPER CYCLONE WILL CREATE ACTIVE WEATHER OVER THE NEXT 36 HOURS. THESE STORMY CONDITIONS WERE THE PRIMARY FORECAST CHALLENGE TODAY. SHORT TERM (TONIGHT - TUESDAY MORNING)... HEIGHT FALLS FROM APPROACHING UPPER CYCLONE WILL STRENGTHEN A SURFACE LOW OVER KANSAS AND OKLAHOMA TONIGHT. IN RESPONSE TO THIS DEVELOPING SURFACE LOW...LOW LEVEL WIND FIELDS WILL STRENGTHEN AND CREATE ENHANCED PRESSURE ADVECTIVE PROCESSES TONIGHT ALONG AND NORTH OF THE STALLED OUT FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS KANSAS AND WESTERN MISSOURI...WITH THE POSSIBILITY OF THIS ACTIVITY BECOMING AN ORGANIZED COMPLEX OF STORMS. FORWARD PROPAGATING CORFIDI VECTORS WOULD SUGGEST AND EASTWARD COMPONENT IN A STORM COMPLEX MOVEMENT OVERNIGHT AND EARLY MONDAY MORNING...GIVING WESTERN AND NORTHERN SECTIONS OF THE CWA BETTER CHANCES FOR RAIN TONIGHT. SEVERE THUNDERSTORM CHANCES WILL LIKELY INCREASE MONDAY AFTERNOON. THE GFS WAS THE MODEL OF CHOICE...WHICH SUGGESTS THAT THE SURFACE LOW BECOMES POSITIONED OVER EASTERN KANSAS DURING THE AFTERNOON. MOST OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL REMAIN WITHIN THE WARM SECTOR. IF CLOUDS CAN THIN OUT WITHIN THIS WARM SECTOR...STRONG INSTABILITY WILL LIKELY DEVELOP...FUELING SEVERE THUNDERSTORMS. SUFFICIENT WIND SHEAR WILL BE PRESENT FOR ORGANIZED STORMS INCLUDING SUPERCELLS. THESE STORMS WILL HAVE THE POTENTIAL FOR A VARIETY OF HAZARDS INCLUDING TORNADOES IN THE LATE AFTERNOON AND EVENING. INCREASED POPS ACROSS THE ENTIRE AREA TO LIKELY. LINGERING SHOWERS ARE POSSIBLE DURING THE MORNING HOURS OF TUESDAY AS THE SYSTEM EXITS THE REGION. HIGHER CHANCES FOR TUESDAY MORNING WILL OCCUR ACROSS SOUTH CENTRAL MISSOURI...WITH LESSER CHANCES ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. LONG TERM (WEDNESDAY - SATURDAY)... COOLER TEMPERATURES AND DRY CONDITIONS CAN BE EXPECTED FROM TUESDAY AFTERNOON THROUGH FRIDAY AFTERNOON. DEEP NORTHWEST FLOW WILL ALLOW THE FRONT TO RACE INTO THE GULF OF MEXICO...SHUTTING DOWN ANY MOISTURE RETURN FOR A FEW DAYS. BECAUSE OF THE GULF POTENTIALLY GETTING SCOURED OUT...I WAS RELUCTANT TO GET TOO CARRIED AWAY WITH RAIN CHANCES FROM FRIDAY NIGHT INTO SATURDAY. KEPT ONGOING WX AND POPS IN THE GRIDS FOR NOW...BUT WOULD THINK THE GFS QPF OUTPUT FOR THESE PERIODS WILL LIKELY LESSEN WITH FUTURE RUNS. WITH FULL SUNSHINE...I WENT A FEW DEGREES ABOVE GUIDANCE FOR AFTERNOON HIGHS EACH DAY. WITH DRY SOILS FROM THE ONGOING DROUGHT...GUIDANCE NUMBERS HAVE BEEN CONSISTENTLY TOO HIGH OVER THE LAST SEVERAL DAYS. CRAMER && .AVIATION... FOR THE 00Z TAFS...A COMPLEX OF THUNDERSTORMS DEVELOPING ACROSS SOUTH CENTRAL KANSAS AND A PORTION OF THE PANHANDLE OF TEXAS AND OKLAHOMA WILL BE THE MAIN HAZARD THROUGH THE NEXT 6 TO 12 HOURS. CURRENT TIME LINE INDICATES THIS ACTIVITY WILL BE MOVING INTO FAR WESTERN MISSOURI AFTER 05Z IF IT HOLDS TOGETHER. SOME EARLY INDICATIONS (REGIONAL RADAR) OF A BOWING SEGMENT DEVELOPING WITH THE THUNDERSTORMS WEST OF WICHITA THIS EVENING. THIS MAY BE THE KEY IF THEY CAN MAINTAIN ENOUGH INSTABILITY TO DEVELOP INTO A CONVECTIVE COMPLEX (MCC/MCV) AND MOVE ACROSS THE OZARKS OVERNIGHT. IF THIS HAPPENS...LOW IFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR. AT THIS TIME...HAVE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS IN THE VICINITY AFTER 5Z FOR KJLN...AND 6Z FOR KSGF. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 117 PM CDT SUN APR 23 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 117 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL BE SOME POTENTIAL FOR TORNADOES FOR AREAS WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO BRANSON THIS EVENING. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR TORNADOES FOR AREAS WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO BRANSON AFTER 6 PM THIS EVENING. DISCUSSION: LOW PRESSURE DEVELOPING OVER OKLAHOMA LATE THIS AFTERNOON AND EVENING. MEANWHILE A STALLED OUT FRONT REMAINS POSITIONED FROM CENTRAL KANSAS THROUGH CENTRAL MISSOURI. MOISTURE CONTINUES TO INCREASE ACROSS THE REGION...WHICH WILL INTERACT WITH THE STATIONARY FRONT TO CREATE SHOWERS AND STORMS THROUGH TONIGHT. DUE TO INCREASING WIND SHEAR THIS EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST OKLAHOMA...THERE WILL BE SOME POTENTIAL FOR SUPERCELL THUNDERSTORMS INCLUDING TORNADOES. THE PRIMARY HAZARDS WITH MOST OF THE STORMS TODAY AND TONIGHT WILL BE LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM EARLY MONDAY MORNING THROUGH MONDAY NIGHT. INSTABILITY WILL INCREASE MONDAY AFTERNOON AS THE FRONT BEGINS TO PUSH ACROSS THE AREA. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL SUPPORT THE POTENTIAL OF SEVERE THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL EXTEND FROM SOUTHEAST KANSAS ACROSS FAR SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS WEST OF HIGHWAY 65 AFTER 6 PM TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 1 NW FORSYTH 36.70N 93.13W
04/23/2006 E1.00 INCH TANEY MO PUBLIC
&&
SCHULTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL MILLER 37.21N 93.84W
04/23/2006 E0.88 INCH LAWRENCE MO LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL
0100 PM HAIL HALLTOWN 37.19N 93.63W
04/23/2006 E1.00 INCH LAWRENCE MO LAW ENFORCEMENT
PEA AND QUARTER SIZE HAIL REPORTED
&&
SCHULTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 N ROGERSVILLE 37.17N 93.06W
04/23/2006 E0.88 INCH WEBSTER MO AMATEUR RADIO
&&
DCRAMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 PM CDT SUN APR 23 2006 MOZ095-104-232245- CHRISTIAN-TANEY- 504 PM CDT SUN APR 23 2006 ...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN AND TANEY COUNTIES UNTIL 545 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF REEDS SPRING...OR 9 MILES SOUTH OF HIGHLANDVILLE...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 618 PM CDT SUN APR 23 2006 KSZ073-097-101-MOZ055>057-066>070-077>081-088>092-094-240600- BARTON-BENTON-BOURBON KS-CAMDEN-CEDAR-CHEROKEE KS-CRAWFORD KS-DADE- DALLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MILLER-MORGAN-POLK- PULASKI-ST. CLAIR-VERNON-WEBSTER-WRIGHT- 618 PM CDT SUN APR 23 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 240 IN EFFECT UNTIL 1 AM CDT MONDAY FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 19 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MILLER MORGAN PULASKI ST. CLAIR IN SOUTHWEST MISSOURI BARTON CEDAR DADE DALLAS GREENE JASPER LACLEDE LAWRENCE POLK VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CAMDENTON...CARTHAGE... COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON... FORT LEONARD WOOD...FORT SCOTT...GREENFIELD...HERMITAGE... JOPLIN...LAKE OZARK...LAMAR...LEBANON...MANSFIELD...MARSHFIELD... MOUNT VERNON...MOUNTAIN GROVE...NEVADA...OSAGE BEACH...OSCEOLA... PITTSBURG...REPUBLIC...ROGERSVILLE...SPRINGFIELD...STOCKTON... VERSAILLES...WARSAW AND WAYNESVILLE. CLAYCOMB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 643 PM CDT SUN APR 23 2006 MOZ082-240045- TEXAS- 643 PM CDT SUN APR 23 2006 ...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 745 PM CDT... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CABOOL...OR 8 MILES EAST OF MOUNTAIN GROVE...AND MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
The Springfield radar (KSGF), 113 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504568.